Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 27, 2008, 5:43 PM CDT for Lubbock County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2008, 5:43 PM CDT (22:43 UTC)
- Expired
- May 27, 2008, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 7 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:50 PM CDT | HAIL 0.75 | 4 Ne Lubbock, TX | REPORTED EAST OF THE LUBBOCK AIRPORT ON HIGHWAY 1729 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2654 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 272245 RRA SVRLUB TXC303-272345- /O.NEW.KLUB.SV.W.0113.080527T2243Z-080527T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 543 PM CDT TUE MAY 27 2008 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUBBOCK COUNTY IN NORTHWEST TEXAS. * UNTIL 645 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS IN THE LUBBOCK VICINITY. THE STRONGEST STORM WAS LOCATED NEAR IDALOU...MOVING NORTHEAST AT 10 MPH. ADDITIONAL STORMS WERE LOCATED OVER NORTH LUBBOCK AND NEAR THE HOCKLEY AND LUBBOCK COUNTY LINE SOUTHWEST OF SHALLOWATER. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE IDALOU...LUBBOCK INTERNATIONAL AIRPORT...AND SHALLOWATER. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWEST TEXAS. LAT...LON 3383 10207 3382 10158 3350 10158 3350 10206 TIME...MOT...LOC 2243Z 227DEG 7KT 3364 10172 $$
1 follow-up statement
000 WWUS54 KLUB 272259 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 558 PM CDT TUE MAY 27 2008 TXC303-272345- /O.CON.KLUB.SV.W.0113.000000T0000Z-080527T2345Z/ LUBBOCK TX- 558 PM CDT TUE MAY 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR LUBBOCK COUNTY... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED JUST NORTH OF RANSOM CANYON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RANSOM CANYON AND IDALOU. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3383 10207 3382 10158 3350 10158 3350 10206 TIME...MOT...LOC 2258Z 227DEG 7KT 3366 10169 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:20 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 27, 2:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 220 PM CDT TUE MAY 27 2008 .SHORT TERM... AS OF 1830Z...COLD FRONT STRETCHES FROM SE NM...NEWD THROUGH LUBBOCK COUNTY INTO CHILDRESS COUNTY. THE FRONT HAS LOST MOST MOMENTUM AS WINDS VEER TO THE NORTH OF THE BOUNDARY. THE WIND SHOULD BECOME GENERALLY E-NERLY ACROSS MOST OF THE FA THIS AFTERNOON...AND SHOULD START TO ADVECT MOIST AIR WESTWARD. SAT/RADAR INDICATE ENHANCED CU FIELD DEVELOPING IN CONVERGENT FLOW ALONG OUTFLOW BOUNDARIES IN WESTERN OKLAHOMA AND ALSO ALONG THE FRONT...FROM THE CENTRAL SPLNS EASTWARD. IN THIS AREA LAPS INDICATES SBCAPES UP TO 2K WITH CINH LESS THAN 100 AND DECREASING QUICKLY. LARGE SCALE ASCENT NEARLY NIL AS WTX IN WEAK SWERLY FLOW REGION AROUND UPPER HIGH. DEEP-LAYER SHEAR DOES INCREASE NORTHWARD TOWARD THE WESTERN PANHANDLE WITH 30 KTS INDICATED ACROSS OUR NW ZONE. THINKING IS THAT CONVERGENCE/LIFT ALONG THE FRONT WILL BE SUFFICIENT FOR TSTM DVLPMNT WITHIN NEXT SEVERAL HRS. THE STRONG INSTABILITY JUST SOUTH OF THE FRONT SHOULD RESULT IN RAPID INTENSIFICATION OF SOME STORMS WITH A FEW LIKELY PRODUCING LARGE HAIL. GIVEN THE STEEP LOW-LVL LAPSE RATES AND INSTABILITY...AN ISOLATED LANDSPOUT-TYPE TORNADO MAY BE POSSIBLE DURING THE INTENSIFICATION STAGE OF ANY TSTM UPDRAFTS ALONG THE BOUNDARY...BUT WEAK SHEAR SHOULD KEEP THE OVERALL TORNADO THREAT MINIMAL. THE NAM AND GFS GUIDANCE INDICATE THAT THE ACTIVITY WILL GROW UPSCALE INTO A MCS WHICH WILL MOVE SEWD ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS TONIGHT. GIVEN THE WEAK STEERING FLOW AND DEEPER MOISTURE FURTHER EAST...HIGH PRECIP RATES/LOCALIZED FLOODING MAY BE POSSIBLE WITH THIS ACTIVITY. FURTHER WEST...MUCH OF THE SW PANHANDLE AND WESTERN SPLNS WILL INITIALLY BE COOLER AND DRIER BEHIND THE FRONT...LIMITING INSTABILITY AND TSTM CHANCES. BUT WILL STILL RETAIN POPS FURTHER WEST THOUGH AS THE UPSLOPE FLOW SHOULD BE ABLE TO BRING MODERATE AMOUNTS OF MOISTURE TO THE WESTERN COUNTIES THROUGH THE EVENING HRS...SO CANNOT RULE OUT SOME STORMS THERE EITHER. OTHERWISE...SE FLOW SHOULD KEEP LOW-LVL MOIST TONIGHT AND WEDNESDAY. UPPER RIDGE BUILDS OVER WTX WHICH SHOULD SUPPRESS LCL TSTM DEVELOPMENT. TSTMS ARE EXPECTED TO DEVELOP IN THE UPSLOPE FLOW ACROSS THE HIGHER TERRAIN OF NM...WHICH WILL THEN DRIFT TOWARD THE TX/NM BORDER BY EARLY EVENING. .LONG TERM... HIGH PRESSURE CONTINUES IN PLACE THURSDAY BUT CONVECTION MAY DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND APPROACH THE WESTERN SOUTH PLAINS THURSDAY EVENING. THE BULK OF THIS ACTIVITY IS EXPECTED TO REMAIN OVER NEW MEXICO. BRIEF SEVERE WEATHER RESPITE APPEARS TO BE IN STORE FOR THE END OF THE WORKWEEK AND INTO THE EARLY PART OF NEXT WEEK AS STOUT UPPER LEVEL RIDGING REMAINS IN PLACE. STILL COULD SEE ISOLATED THUNDERSTORM CHANCES MAINLY OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE AS WEAK IMPULSES ALOFT INFRINGE UPON THE WESTERN PERIPHERY OF THE RIDGE BUT WARMING MID LEVEL TEMPS KEEP ENOUGH UNCERTAINTY TO LEAVE POPS BELOW MENTION. WEAK COLD FRONT PROGGED BY GFS AND ECMWF TO APPROACH THE SOUTH PLAINS ON SATURDAY. DEPENDING ON THE STRENGTH OF THE RIDGE AND MID LEVEL TEMPS...COULD SEE ISOLATED CONVECTION BUT WILL LEAVE OUT ATTM. SIDED CLOSE TO MEX GUIDANCE THROUGH THE MIDDLE OF NEXT WEEK WITH DAYTIME MAXIMA FROM THE LOWER TO MIDDLE 90S OVER THE NORTHWEST TO THE MIDDLE 90S TO NEAR 100 DEGREES FROM AROUND I-27 EAST THROUGH THE ROLLING PLAINS. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 83 61 89 61 / 30 20 20 10 10 TULIA 57 81 62 91 63 / 30 10 20 10 10 PLAINVIEW 59 83 64 91 64 / 30 10 10 10 10 LEVELLAND 62 88 63 92 64 / 30 10 10 10 10 LUBBOCK 63 87 65 92 66 / 40 10 10 10 10 DENVER CITY 63 92 62 91 63 / 20 10 10 10 10 BROWNFIELD 64 91 63 92 65 / 30 10 10 10 10 CHILDRESS 62 84 67 92 69 / 60 10 10 10 10 SPUR 65 87 66 93 65 / 60 10 10 10 10 ASPERMONT 68 91 67 93 71 / 60 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/17
Hazardous weather outlook, May 27, 11:35 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1135 AM CDT TUE MAY 27 2008 TXZ021>044-281645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1135 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO AN UNSTABLE AIRMASS ACROSS WEST TEXAS. STRONG INSTABILITY WILL DEVELOP THIS AFTERNOON WITH LIFT FROM THE COLD FRONT AND WARM SURFACE TEMPERATURES POSSIBLY LEADING TO RAPID GROWTH OF CONVECTIVE CELLS. ALTHOUGH DEEP LAYER SHEAR WILL BE LOW BECAUSE OF AN UPPER LEVEL RIDGE ACROSS THE SOUTH PLAINS...FAVORABLE LOW LEVEL SHEAR COMBINED WITH THE INSTABILITY MAY ALLOW A FEW SUPERCELL THUNDERSTORMS TO DEVELOP. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE ALONG THE FRONT...WHICH WILL STRETCH FROM THE WESTERN SOUTH PLAINS INTO THE NORTHERN ROLLING PLAINS. THE THUNDERSTORMS MAY FORM A COMPLEX THIS EVENING AND MOVE SOUTHEAST THROUGH THE ROLLING PLAINS. THE THREAT OF SEVERE WEATHER WILL DIMINISH OVERNIGHT BUT DEEP MOISTURE IN THIS AREA AND SLOW MOVEMENT OF THE STORMS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPSLOPE EASTERLY FLOW AND AN UNSTABLE ATMOSPHERE MAY PRODUCE A FEW SEVERE THUNDERSTORMS OVER THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE WEDNESDAY AFTERNOON. THESE STORMS MAY THEN MOVE INTO WESTERN SECTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE DURING THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTERNOON AND EVENING.
In the hours before
Local storm report, May 27, 4:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
459 PM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 W ROARING SPRINGS 33.90N 100.91W
05/27/2008 E1.75 INCH MOTLEY TX FIRE DEPT/RESCUE
DIME TO GOLFBALL SIZED HAIL REPORTED ON FM684
&&
EVENT NUMBER 00080
MCQUEENLocal storm report, May 27, 5:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
501 PM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL SHALLOWATER 33.69N 101.99W
05/27/2008 E0.88 INCH LUBBOCK TX SKYWARN SPOTTER
NUMEROUS REPORTS OF DIME TO NICKEL SIZED HAIL IN
SHALLOWATER
&&
EVENT NUMBER 00081
MCONDERLocal storm report, May 27, 5:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 5 S ROARING SPRINGS 33.83N 100.86W
05/27/2008 E1.75 INCH DICKENS TX FIRE DEPT/RESCUE
MATADOR FIRE DEPARTMENT REPORT
&&
EVENT NUMBER 00082
MCONDERLocal storm report, May 27, 5:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 WSW LUBBOCK 33.57N 101.91W
05/27/2008 E0.88 INCH LUBBOCK TX PUBLIC
REPORTED AT 19TH STREET AND INDIANA
&&
EVENT NUMBER 00083
MCONDERLocal storm report, May 27, 5:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
531 PM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 N LUBBOCK 33.60N 101.86W
05/27/2008 E0.88 INCH LUBBOCK TX SKYWARN SPOTTER
REPORTED AT 4TH STREET AND INTERSTATE 27
&&
EVENT NUMBER 00084
MCONDERLocal storm report, May 27, 5:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CROSBYTON 33.64N 101.24W
05/27/2008 E1.50 INCH CROSBY TX TRAINED SPOTTER
WINDS ALSO ESTIMATED AROUND 70 MPH
&&
EVENT NUMBER 00085
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:13 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 47 min |
| May 27, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 42 min |
| May 27, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 49 min |
| May 27, 4:50 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 55 min |
| May 27, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 48 min |
| May 27, 5:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 44 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 65 min |
| May 27, 5:28 PM CDT | Areal Flood Advisory | LUB | Lubbock | 62 min |
| May 27, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 55 min |
| May 27, 5:36 PM CDT | Areal Flood Advisory | LUB | Cottle, King | 114 min |
| May 27, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 47 min |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 44 min |
| May 27, 5:50 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 55 min |
| May 27, 5:59 PM CDT | Areal Flood Advisory | LUB | Crosby, Lubbock | 61 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | King | 45 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 60 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 52 min |
| May 27, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 50 min |
| May 27, 6:30 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 60 min |
| May 27, 6:36 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Lubbock, Lynn | 114 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.